Alert archive / Nevada / High Wind Warnings in 2025
High Wind Warning 2, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Mar 15, 2025, 12:56 PM PDT for Humboldt County, Nevada. It took effect at Mar 16, 2025, 11:00 AM PDT. It was in force for 13 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 12:56 PM PDT (19:56 UTC)
- In effect from
- Mar 16, 2025, 11:00 AM PDT
- Expired
- Mar 17, 2025, 12:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 11:37 AM PDT | NON-TSTM WND GST 58 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS; Station Elevation: 5500 ft. |
| Mar 16, 11:43 AM PDT | NON-TSTM WND GST 71 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 12:43 PM PDT | NON-TSTM WND GST 67 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 1:43 PM PDT | NON-TSTM WND GST 64 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 2:05 PM PDT | NON-TSTM WND GST 60 | 5 Ene Winnemucca, NV | Station (GGRN2) Giants Grave, Elevation 4789 ft. |
| Mar 16, 2:37 PM PDT | NON-TSTM WND GST 59 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft. |
| Mar 16, 2:37 PM PDT | NON-TSTM WND GST 63 | 23 Nw Winnemucca, NV | Mesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft. |
| Mar 16, 2:37 PM PDT | NON-TSTM WND GST 65 | 23 Nw Winnemucca, NV | Station (BRPN2) Slumbering Hills, Elevation 3911 ft. |
| Mar 16, 2:37 PM PDT | NON-TSTM WND GST 73 | 4 S Lamance Creek Snote, NV | Station (MORN2) Morey Creek, Elevation 5500 ft. |
| Mar 16, 2:38 PM PDT | NON-TSTM WND GST 61 | 13 Wnw Kings River Vall, NV | Mesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft. |
| Mar 16, 2:43 PM PDT | NON-TSTM WND GST 65 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 2:43 PM PDT | NON-TSTM WND GST 79 | 13 Ese Buckskin Lower S, NV | Station (MPVN2) Martin Creek, Elevation 6439 ft. |
| Mar 16, 2:47 PM PDT | NON-TSTM WND GST 68 | 11 Ese Kings River Vall, NV | Mesonet station DBLN2 Double H Station Elevation: 6379 ft. |
| Mar 16, 3:05 PM PDT | NON-TSTM WND GST 60 | 5 Ene Winnemucca, NV | Mesonet station GGRN2 Giants Grave Station Elevation: 4789 ft. |
| Mar 16, 3:37 PM PDT | NON-TSTM WND GST 65 | 23 Nw Winnemucca, NV | Corrects previous non-tstm wnd gst report from 23 NW Winnemucca. Station (BRPN2) Slumbering Hills, Elevation 3911 ft. |
| Mar 16, 3:37 PM PDT | NON-TSTM WND GST 65 | 23 Nw Winnemucca, NV | Mesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft. |
| Mar 16, 3:37 PM PDT | NON-TSTM WND GST 73 | 4 S Lamance Creek Snote, NV | Corrects previous non-tstm wnd gst report from 4 S Lamance Creek Snote. Station (MORN2) Morey Creek, Elevation 5500 ft. |
| Mar 16, 3:37 PM PDT | NON-TSTM WND GST 73 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft. |
| Mar 16, 3:38 PM PDT | NON-TSTM WND GST 66 | 13 Wnw Kings River Vall, NV | Mesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft. |
| Mar 16, 3:38 PM PDT | NON-TSTM WND GST 68 | 13 Wnw Kings River Vall, NV | Station (TEXN2) Texas Springs, Elevation 6162 ft. |
| Mar 16, 3:43 PM PDT | NON-TSTM WND GST 79 | 13 Ese Buckskin Lower S, NV | Corrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Corrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Station (MPVN2) Martin Creek, Elevation 6439 ft. |
| Mar 16, 3:43 PM PDT | NON-TSTM WND GST 79 | 13 Ese Buckskin Lower S, NV | Corrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Station (MPVN2) Martin Creek, Elevation 6439 ft. |
| Mar 16, 3:43 PM PDT | NON-TSTM WND GST 79 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 3:47 PM PDT | NON-TSTM WND GST 72 | 11 Ese Kings River Vall, NV | Mesonet station DBLN2 Double H Station Elevation: 6379 ft. |
| Mar 16, 3:47 PM PDT | NON-TSTM WND GST 76 | 11 Ese Kings River Vall, NV | Station (DBLN2) Double H, Elevation 6380 ft. |
| Mar 16, 4:37 PM PDT | NON-TSTM WND GST 59 | 23 Nw Winnemucca, NV | Mesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft. |
| Mar 16, 4:37 PM PDT | NON-TSTM WND GST 62 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft. |
| Mar 16, 4:38 PM PDT | NON-TSTM WND GST 68 | 13 Wnw Kings River Vall, NV | Corrects previous non-tstm wnd gst report from 13 WNW Kings River Valley. Station (TEXN2) Texas Springs, Elevation 6162 ft. |
| Mar 16, 4:38 PM PDT | NON-TSTM WND GST 68 | 13 Wnw Kings River Vall, NV | Mesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft. |
| Mar 16, 4:43 PM PDT | NON-TSTM WND GST 65 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 4:47 PM PDT | NON-TSTM WND GST 76 | 11 Ese Kings River Vall, NV | Corrects previous non-tstm wnd gst report from 11 ESE Kings River Vall. Station (DBLN2) Double H, Elevation 6380 ft. |
| Mar 16, 4:47 PM PDT | NON-TSTM WND GST 76 | 11 Ese Kings River Vall, NV | Mesonet station DBLN2 Double H Station Elevation: 6379 ft. |
| Mar 16, 5:00 PM PDT | NON-TSTM WND DMG | 3 W Orovada, NV | Trees pulled out of the ground and several snapped power poles and shingles torn off of some houses. Loose objects blown into neighbors property. |
| Mar 16, 5:43 PM PDT | NON-TSTM WND GST 63 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 5:47 PM PDT | NON-TSTM WND GST 69 | 11 Ese Kings River Vall, NV | Mesonet station DBLN2 Double H Station Elevation: 6379 ft. |
| Mar 16, 6:38 PM PDT | NON-TSTM WND GST 67 | 13 Wnw Kings River Vall, NV | Mesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft. |
| Mar 16, 6:43 PM PDT | NON-TSTM WND GST 68 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 6:47 PM PDT | NON-TSTM WND GST 60 | 11 Ese Kings River Vall, NV | Mesonet station DBLN2 Double H Station Elevation: 6379 ft. |
| Mar 16, 7:37 PM PDT | NON-TSTM WND GST 60 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft. |
| Mar 16, 7:43 PM PDT | NON-TSTM WND GST 64 | 13 Ese Buckskin Lower S, NV | Mesonet station MPVN2 Martin Creek Station Elevation: 6438 ft. |
| Mar 16, 8:37 PM PDT | NON-TSTM WND GST 64 | 4 S Lamance Creek Snote, NV | Mesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 118 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WWUS75 KLKN 151956 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1256 PM PDT Sat Mar 15 2025 NVZ030-161200- /O.UPG.KLKN.HW.A.0001.250316T1800Z-250317T0300Z/ /O.NEW.KLKN.HW.W.0002.250316T1800Z-250317T0300Z/ Humboldt- Including the cities of Winnemucca, Dufferena, Valmy, and Golconda 1256 PM PDT Sat Mar 15 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or more possible. * WHERE...Humboldt County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 92
6 follow-up statements
414 WWUS75 KLKN 152008 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 108 PM PDT Sat Mar 15 2025 NVZ030-161200- /O.CON.KLKN.HW.W.0002.250316T1800Z-250317T0300Z/ Humboldt- Including the cities of Winnemucca, Dufferena, Valmy, and Golconda 108 PM PDT Sat Mar 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or more possible. * WHERE...Humboldt County. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ031-034-161200- /O.NEW.KLKN.WI.Y.0010.250316T1800Z-250317T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- Including the cities of Jarbidge, Charleston, Tuscarora, Midas, Owyhee, Mountain City, and Gibbs Ranch 108 PM PDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko and Ruby Mountains and East Humboldt Range in Elko Counties. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 92
310 WWUS75 KLKN 160801 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 101 AM PDT Sun Mar 16 2025 NVZ030-170000- /O.EXT.KLKN.HW.W.0002.250316T1800Z-250317T0700Z/ Humboldt- Including the cities of Golconda, Winnemucca, Dufferena, and Valmy 101 AM PDT Sun Mar 16 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or more possible. * WHERE...Humboldt County. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ031-034-170000- /O.CON.KLKN.WI.Y.0010.250316T1800Z-250317T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- Including the cities of Midas, Mountain City, Charleston, Owyhee, Tuscarora, Jarbidge, and Gibbs Ranch 101 AM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northern Elko and Ruby Mountains and East Humboldt Range in Elko Counties. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
325 WWUS75 KLKN 161938 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1238 PM PDT Sun Mar 16 2025 NVZ030-170345- /O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/ Humboldt- Including the cities of Valmy, Dufferena, Golconda, and Winnemucca 1238 PM PDT Sun Mar 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Humboldt County. * WHEN...Until midnight PDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ035-040-041-170345- /O.NEW.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/ White Pine-Northwestern Nye-Northeastern Nye- Including the cities of Manhattan, Cherry Creek, Ely Airport, Ruth, Lund, Ely, McGill, Blue Eagle Ranch, Duckwater, Round Mountain, Preston, and Tonopah 1238 PM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ033-170300- /O.EXB.KLKN.WI.Y.0010.250316T2100Z-250317T0300Z/ Southeastern Elko- Including the cities of West Wendover 1238 PM PDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ031-034-170300- /O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Northern Elko-Ruby Mountains and East Humboldt Range in Elko- Including the cities of Charleston, Mountain City, Midas, Tuscarora, Jarbidge, Owyhee, and Gibbs Ranch 1238 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Elko and Ruby Mountains and East Humboldt Range in Elko Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
385 WWUS75 KLKN 170047 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 547 PM PDT Sun Mar 16 2025 NVZ030-170300- /O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/ Humboldt- Including the cities of Valmy, Winnemucca, Golconda, and Dufferena 547 PM PDT Sun Mar 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Sustained southwest winds 35 to 45 mph, with gusts near 65 mph. * WHERE...Humboldt County. * WHEN...Until midnight PDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ031-170300- /O.NEW.KLKN.DU.Y.0003.250317T0047Z-250317T0700Z/ /O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Northern Elko- Including the cities of Jarbidge, Mountain City, Tuscarora, Midas, Charleston, Owyhee, and Gibbs Ranch 547 PM PDT Sun Mar 16 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, sustained southwest winds 25 to 35 mph, with gusts near 55 mph. * WHERE...Northern Elko County. * WHEN...For the Blowing Dust Advisory, until midnight PDT tonight. For the Wind Advisory, until 8 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ036-170300- /O.NEW.KLKN.DU.Y.0003.250317T0047Z-250317T0700Z/ Northern Lander and Northern Eureka- Including the cities of Argenta, Beowawe, Palisade, Dunphy, Battle Mountain, Emigrant Pass, and Crescent Valley 547 PM PDT Sun Mar 16 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...Northern Lander and Northern Eureka County. * WHEN...Until midnight PDT tonight. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NVZ033-170300- /O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Southeastern Elko- Including the cities of West Wendover 547 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ034-170300- /O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Ruby Mountains and East Humboldt Range in Elko- 547 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Sustained southwest winds 25 to 35 mph, with gusts near 55 mph. * WHERE...Ruby Mountains and East Humboldt Range in Elko County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ035-040-041-170300- /O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/ White Pine-Northwestern Nye-Northeastern Nye- Including the cities of Manhattan, Tonopah, Blue Eagle Ranch, Round Mountain, Ely, Cherry Creek, McGill, Duckwater, Preston, Ely Airport, Ruth, and Lund 547 PM PDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BS
370 WWUS75 KLKN 170235 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 735 PM PDT Sun Mar 16 2025 NVZ031-170345- /O.CAN.KLKN.DU.Y.0003.000000T0000Z-250317T0700Z/ /O.EXP.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Northern Elko- Including the cities of Jarbidge, Mountain City, Tuscarora, Midas, Charleston, Owyhee, and Gibbs Ranch 735 PM PDT Sun Mar 16 2025 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The threat of blowing dust and strong, gusty winds has ended. $$ NVZ036-170345- /O.CAN.KLKN.DU.Y.0003.000000T0000Z-250317T0700Z/ Northern Lander and Northern Eureka- Including the cities of Argenta, Beowawe, Palisade, Dunphy, Battle Mountain, Emigrant Pass, and Crescent Valley 735 PM PDT Sun Mar 16 2025 ...BLOWING DUST ADVISORY IS CANCELLED... The threat of blowing dust has ended. $$ NVZ033-034-170345- /O.EXP.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/ Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko- Including the cities of West Wendover 735 PM PDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts of 45 mph or higher are no longer expected. Therefore, the Wind Advisory will expire at 8 PM PDT this evening. $$ NVZ030-170700- /O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/ Humboldt- Including the cities of Valmy, Winnemucca, Golconda, and Dufferena 735 PM PDT Sun Mar 16 2025 ...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Sustained southwest winds 35 to 45 mph, with gusts near 65 mph. * WHERE...Humboldt County. * WHEN...Until midnight PDT tonight. * IMPACTS...Damaging winds may blow down tree branches and power lines. Power outages are possible. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ035-040-041-171900- /O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/ White Pine-Northwestern Nye-Northeastern Nye- Including the cities of Manhattan, Tonopah, Blue Eagle Ranch, Round Mountain, Ely, Cherry Creek, McGill, Duckwater, Preston, Ely Airport, Ruth, and Lund 735 PM PDT Sun Mar 16 2025 ...A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT MONDAY MORNING UNTIL 8 PM PDT MONDAY EVENING... * WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM PDT Monday morning until 8 PM PDT Monday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BS
237 WWUS75 KLKN 170701 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1201 AM PDT Mon Mar 17 2025 NVZ030-170815- /O.EXP.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/ Humboldt- Including the cities of Dufferena, Valmy, Winnemucca, and Golconda 1201 AM PDT Mon Mar 17 2025 ...HIGH WIND WARNING HAS EXPIRED... $$ NVZ035-040-041-171915- /O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/ White Pine-Northwestern Nye-Northeastern Nye- Including the cities of Ely Airport, Round Mountain, Duckwater, Ely, McGill, Lund, Manhattan, Ruth, Tonopah, Blue Eagle Ranch, Cherry Creek, and Preston 1201 AM PDT Mon Mar 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 15, 2:17 AM PDT, 10 hours 39 minutes earlier.
Area forecast discussion, Mar 15, 2:17 AM PDT, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 217 AM PDT Sat Mar 15 2025 .SYNOPSIS...Active weather pattern continues today with chances of precipitation in northern Nevada, then calmer weather conditions Sunday with strong gusty winds, followed by another active pattern Monday. On-and-off again weather pattern expected to continue through the week with another break Tuesday and Wednesday, followed by another round Thursday. && .SHORT TERM...Today through Sunday Active weather pattern persists through the day with a 30-50% chance of rain/snow showers to continue across northern Nevada and dissipating in the evening. High temperatures will be in the 30s to 40s with overnight lows in the 20s to 30s. Westerly winds at 15-20 mph, gusts 25-30 mph and is expected to stay elevated in northern Nevada near the state border overnight, dissipating everywhere else. Sunday, calmer weather present during the day as the low pressure moves east and a weak upper level ridge moves in, however strong gusty winds from the south/southwest expected during the day with speeds at 15-20 mph, gusts 25-30 mph in central Nevada, and 25-35 mph in northern Nevada, gusts 45-55 mph (gusts 45-60 mph in Humboldt County). Temperatures expected to be much warmer from the warm winds reaching into the 50s with overnight lows in the 30s (few spots in central Nevada in the 20s). Sunday night, the ridge will begin to be pushed out as another round of active weather from a low pressure trough moves back in. && .LONG TERM...Monday through next Saturday A cold front will progress eastward through Northern and Central Nevada Monday afternoon into Monday evening. Precipitation ahead of this cold front will overspread the service area Monday morning. Snow levels will climb to about 5,500 feet Monday afternoon, before dropping to the valley floor Monday evening. The majority of this precipitation will fall Monday afternoon and Monday evening. Snowfall will taper off Tuesday morning, before ending Tuesday afternoon. Here are probabilities of one inch of snow or more for select locations in Northern and Central Nevada from 5 AM PDT Monday, March 17th, 2025 until 5 AM PDT Tuesday, March 18th, 2025: Eureka - 95% Austin - 90% Ely - 80% Owyhee - 80% Spring Creek - 75% Wells - 65% Lund - 60% Jackpot - 35% Elko - 20% Carlin - 20% A ridge of high pressure will progress eastward across the Silver State Wednesday and Wednesday night. The southern extent of a trough of low pressure will move eastward over Northern Nevada Thursday, resulting in periods of light snow. The majority of this snow will be confined to areas north of Interstate 80. Yet another storm system may impact Northern and Central Nevada Friday night and next Saturday. && .AVIATION...Periods of MVFR and IFR conditions are anticipated through mid morning on Saturday as a shortwave brings light snow showers to the region. CIGS across the area will be below 3000FT in and around shower activity but will improve gradually through Saturday morning as the system pushes east. Precipitation subsides by early afternoon at all terminals. Behind the system all terminals will see gusty winds in the 25-30KT range beginning Saturday morning and lasting through early evening before diminishing. KWMC remains AMD NOT SKED due to a communications hardware issue with the ASOS. && .LKN Watches/Warnings/Advisories... High Wind Watch from Sunday morning through Sunday evening Humboldt. && 97/87/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:08 PM PDT | Wind Advisory | LKN | Elko, White Pine | 31 hr |
Nearby
High Wind Warnings in Nevada, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.